Monday, October 03, 2005

Strattera Linked to Suicidal Thoughts

The Oct. 1 edition of the ADHD Help Center newsletter addresses recent news that links Strattera to suicidal thoughts in children. 2005 has certainly been an eye-opening year to the dangers of ADHD medications. In February Canadian officials, after reviewing reports of 20 deaths and 12 strokes linked to Adderall XR, pulled the drug off the shelves. A study released in February showed that Ritalin is linked to an increased risk of cancer later in life. Strattera was found to cause liver failure and Concerta was found to cause psychotic thoughts, hallucinations and death.

The simple fact is that these medications have risks and some of these risks are quite serious and potentially deadly. This does not mean that ADHD drugs do not have their place in the treatment of Attention Deficit Disorder but it is our opinion that drugs should be a last resort instead of the first course of treatment. There are viable options and alternatives to pharmaceutical medications. It is our hope that everyone solidly research the risks and benefits of all treatment options so that they can then make educated and healthful decisions.

You can read the full article by clicking [here].

3 comments:

Jackie said...

Please warn everyone you know about Concerta!! My 15 year old daughter, an athletic, beautiful, popular girl started taking Concerta for ADD in August 2005. She committed suicide on October 9, 2005.... This medicine should not be given to our children. We are a stable, loving family. She had everything! This medicine caused her thoughts to move towards death and severe depression. We did not see it. She was happy all day, hanging out with friends. Sometime around 2 a.m. she took her life by hanging herself from her bunkbed! I have spoken with other parents whose children have experienced these suicidal thoughts on this medicine. Not once did the Dr's tell me to watch for these signs. It was only a slight stomach ache and loss of weight. Please do not give this to your kids.....especially teenagers who do not always talk to their parents openly. If our loss can save even one life......devastated in Michigan. In loving memory of our daughter Leanne.

Jackie said...

Please warn everyone you know about Concerta!! My 15 year old daughter, an athletic, beautiful, popular girl started taking Concerta for ADD in August 2005. She committed suicide on October 9, 2005.... This medicine should not be given to our children. We are a stable, loving family. She had everything! This medicine caused her thoughts to move towards death and severe depression. We did not see it. She was happy all day, hanging out with friends. Sometime around 2 a.m. she took her life by hanging herself from her bunkbed! I have spoken with other parents whose children have experienced these suicidal thoughts on this medicine. Not once did the Dr's tell me to watch for these signs. It was only a slight stomach ache and loss of weight. Please do not give this to your kids.....especially teenagers who do not always talk to their parents openly. If our loss can save even one life......devastated in Michigan. In loving memory of our daughter Leanne.

Anonymous said...

As I sit here with tears streaming down my face, I am so sorry for your loss. I just took my son off Concerta about a month ago after being on it for about 5 years. On the medication, his grades went up in school and he was more focused, but every now and then, when he became really angry, he would threatening to commit suicide by putting a belt around his neck. I decided about a month ago not to put him on it anymore and now he is becoming unfocused and having a lot of angry outbursts. I made a phone call today to inquiring about him seeing a psychiatrist to talk to him, but I am so afraid of these medications. I am so very very sorry for your loss. My son is also 15 years. Please contact me. My e-mail address is lizluzzy@aol.com Thank you and G-d bless you and your family.